Alert archive / Maine / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at May 7, 2007, 11:55 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 11:55 AM EDT (15:55 UTC)
- Expired
- May 7, 2007, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCAR 071555 RFWCAR RED FLAG WARNING NATIONAL WEATHER SERVICE CARIBOU ME 1155 AM EDT MON MAY 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING ... .VERY DRY AND BREEZY CONDITIONS WILL RESULT IN A VERY HIGH FIRE DANGER ACROSS MUCH OF EASTERN MAINE INTO THIS EVENING. MEZ002-005-006-011-015>017-029>032-080000- /O.NEW.KCAR.FW.W.0003.070507T1555Z-070508T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1155 AM EDT MON MAY 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED THIS AFTERNOON INTO THIS EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL RANGE FROM 15 TO 25 PERCENT. THE COMBINATION OF THE WIND AND LOW HUMIDITY VALUES...ALONG WITH VERY DRY VEGETATION WILL RESULT IN A VERY HIGH RISK OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FITZSIMMONS
1 follow-up statement
000 WWUS81 KCAR 072354 RFWCAR RED FLAG WARNING NATIONAL WEATHER SERVICE CARIBOU ME 754 PM EDT MON MAY 7 2007 MEZ002-005-006-011-015>017-029>032-080100- /O.EXP.KCAR.FW.W.0003.000000T0000Z-070508T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 754 PM EDT MON MAY 7 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... SOUTHWEST WINDS WILL DIMINISH TONIGHT...DECREASING FROM 10 TO 20 MPH TO AROUND 10 MPH. HUMIDITY LEVELS WILL GRADUALLY INCREASE THROUGH THE REST OF THE NIGHT. THUS...WITH DECREASING WINDS AND INCREASING RELATIVE HUMIDITIES...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE TONIGHT...VERY DRY CONDITIONS WILL DEVELOP AGAIN TOMORROW ALONG WITH INCREASING WINDS WHICH WILL AGAIN SUPPORT AN ENHANCED WILDFIRE THREAT. $$ NORCROSS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 7, 9:05 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 7, 9:05 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
905 AM EDT MON MAY 7 2007
.SYNOPSIS...
HIGH PRESSURE WILL SAG SOUTH OF THE AREA ALLOWING A SOUTHWEST
FLOW OF WARMER AIR TO OVERSPREAD THE AREA THROUGH TUESDAY. A
WEAK COLD FRONT WILL CROSS THE STATE TUESDAY NIGHT AND WEDNESDAY
THEN HIGH PRESSURE WILL RETURN FOR THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
VISIBLE SATELLITE IMAGERY INDICATING MID AND HIGH CLOUDS SPILLING
OVER THE RIDGE INTO THE NORTHERN ZONES. HAVE ADJUSTED THE SKY
GRIDS FOR MORE CLOUDS ACROSS THE NORTH THIS MORNING. AS THE UPPER
RIDGE CONTINUES TO BUILD ACROSS THE REGION...EXPECT THESE CLOUDS
TO SHIFT INTO NEW BRUNSWICK RESULTING IN MOSTLY SUNNY SKIES ACROSS
THE NORTH THIS AFTERNOON.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
STRONG HIGH PRESSURE EXPECTED TO THE SOUTH OF THE FORECAST AREA AT
THE BEGINNING OF THIS PERIOD WILL MOVE TO THE EAST. AT THE SAME
TIME WEAK DISTURBANCES ARE EXPECTED TO PASS TO THE NORTH OF THE
STATE. THE GFS AND NAM ARE SIMILAR WITH WEAK SYSTEMS PASSING TO
THE NORTH OF THE REGION BUT DIFFER WITH REGARD TO THE TIMING AND
INTENSITY OF THEM. SO WILL GENERALLY USE A 50/50 BLEND OF BOTH
MODELS FOR POPS. FOR SKY HAVE USED A COMBINATION OF MODEL AND BTV
SKY TOOL. FOR WINDS HAVE USED A MAV/MET COMBINATION EXCEPT FOR
WEDNESDAY NIGHT INTO THURSDAY WHERE NAM12 WAS USED WITH SOME
MANUAL MODIFICATIONS. FOR TEMPERATURES AND DEW POINT HAVE MADE
SOME ACROSS THE COASTAL WATERS BASED ON NAM12. QPF WAS GENERATED
WITH A 50/50 BLEND OF THE GFS AND NAM.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... A HIGH PRESS SYSTEM
OVER THE NORTHERN ATLANTIC WILL GIVE WAY TO AN ADVANCING LOW PRES
SYSTEM OVER QUEBEC WITH A TROUGH EXTENDING SOUTH THROUGH THE
EASTERN GREAT LAKES. THIS SYSTEM WILL DEVELOP INTO A COLD FRONTAL
SYSTEM AND MOVE INTO THE EASTERN MAINE BY FRIDAY AFTERNOON AND
INFLUENCE THE WEATHER CONDITIONS THROUGH MIDDAY SATURDAY. A
CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE REGION
BRINGING BELOW NORMAL TEMPERATURES FOR SUNDAY INTO THE EARLY PART
OF NEW WEEK.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
VFR CONDS XPCTD TO PREVAIL THRU THE PERIOD.
&&
.MARINE...
NEAR TERM: WILL HOIST AN SCA FOR LATE TNGT THRU TUE...WNDS XPCTD
TO INCREASE TO MINIMAL SCA LVLS THIS EVE W/ WNAWAVE GUIDANCE
BRINGING SEAS UP TO AOA SCA LVLS TNGT W/ THESE CONDS XPCTD TO CONT
THRU TUE IN BRISK SW FLOW.
SHORT TERM: HAVE INITIALIZED THE WIND GRIDS WITH A 50/50 BLEND OF
THE GFS AND NAM12...HOWEVER HAVE LOWERED WIND SPEEDS A FEW KNOTS
BELOW MODEL COMBINATION AS A HIGH MODEL BIAS FOR WIND CAN BE
EXPECTED IN THE SOUTHWEST FLOW INTO WEDNESDAY NIGHT. FOR WAVES
HAVE INITIALIZED GRIDS WITH WNA WAVE WATCH III GUIDANCE. WILL NOT
MAKE ANY ADJUSTMENTS FOR LOCAL WINDS SINCE SOME OF WAVE ENERGY
ORIGINATING FROM AREAS OF WARMER SEA SURFACE TEMPERATURES SOUTH OF
WATERS WHERE GFS WINDS MORE REPRESENTATIVE. ALSO NOTE SPECTRAL
GUIDANCE INDICATING LONG PERIOD SWELL FIELD WEDNESDAY NIGHT INTO
THURSDAY. WILL NOT MAKE ANY ADJUSTMENTS A PRESENT TIME...BUT WILL
WATCH SINCE MODEL MAY HAVE LOW BIAS WITH THIS WAVE FIELD. EXPECT
SCA TO CONTINUE INTO THIS PERIOD.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 PM EDT
TUESDAY FOR ANZ050.
&&
NEAR TERM...FITZSIMMONS/KHW
SHORT TERM...MIGNONE
LONG TERM...NORTON
AVIATION...FITZSIMMONS/KHW
MARINE...FITZSIMMONS/KHW/MIGNONEHazardous weather outlook, May 7, 11:55 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1155 AM EDT MON MAY 7 2007 MEZ002-005-006-011-015>017-029>032-081600- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1155 AM EDT MON MAY 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-070-MEZ001-003-004-010-081600- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO 40 NM-NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- 1155 AM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FITZSIMMONS
In the hours before
Special weather statement, May 7, 9:30 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 930 AM EDT MON MAY 7 2007 MEZ001>006-010-011-015>017-029>032-071630- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 930 AM EDT MON MAY 7 2007 ...FIRE DANGER REMAINS HIGH TO VERY HIGH TODAY... THE MAINE DIVISION OF FORESTRY HAS INDICATED THAT THE WILDFIRE DANGER REMAINS HIGH TO VERY HIGH ACROSS THE ENTIRE REGION TODAY. YOU SHOULD CHECK WITH YOUR LOCAL FIRE DEPARTMENT OR THE FORESTRY OFFICE BEFORE BURNING TODAY. BURNING WILL POSE THE GREATEST DANGER DURING THE MID AFTERNOON HOURS WHEN RELATIVE HUMIDITIES WILL BE LOWEST AND WINDS STRONGEST. RELATIVE HUMIDITY IS FORECAST TO BE BELOW 40 PERCENT FROM 9 AM UNTIL 8 PM. WINDS WILL BE WEST TO SOUTHWEST AT 10 TO 20 MPH WITH GUSTS AT TIMES TO 25 MPH. PLEASE REMEMBER THAT A BURN PERMIT IS REQUIRED FOR ALL BURNING. FITZSIMMONS
Nearby
Red Flag Warnings in Maine, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.